Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ducks

Duck Adventures

Long, extremely LONG time lurker to this website. I used to have a CSR log here a few years ago. Unfortunatley, though I apperciate its helpfulness, loading up on BP never did seem to help me. I'm like everyone else is, I've been sufferring moderate acne for most of my life; and have tried almost everything. :doubt::boohoo:

I've only been to two deramologist-the first one said I'd grow out of it (hmmm..I'm 24 now). and the second gave me tetracycline which I had an allergic reaction to. There was a skin spa I went to and got on Obagi and Retin A and nothing happended---I think the Retin A didn't have a chance to work with all the Obagi crap I had to wear at the same time.

Out of desparation recently, I've found a dermatologist by word of mouth and I must say, she was extremely nice, didn't make me feel uncomfortable and really talked to me about my skin. I don't know about anyone else, but its mortifying for me to talk to anyone, especially a stranger about my acne.

So I started her regime and am on Day 5 of it. So far, not much excitement has happened. She told me about week 3 is when most people have their initial breakout. I didn't want to use antibiotics, mostly out of fear of the last time I took them, but she told me it was up to me but that they help a lot move the process on faster than without them. What's interesting, she said antibiotics aren't for clearing your skin but they help other products work. I wonder why the other doc just have me antibiotics then...oh well.

I've been religious in my regime so far and I apply moisturer before my medicines as she told me to. I have had a lot of adjusting to the pills though--the first three days where nausea unless I always had something in my tummy and now I'm in the abdominal cramps mode. I've been assured that my body is just adjusting to the pills.

Anyway, here's my current regime

Morning

Wash with Neutragena sensitive skin cleanser

Duac (spot treat only)

Neutragena sensitive skin moisturizer

500 mg of Ertho.

Evening

Wash again

Moisture

Tazorac

500 mg of Ertho.

*Makeup: Bare minerals *

ALSO--FROM WHAT I READ, IT SEEMS LIKE THE TAZ REALLY CAUSES REDNESS AND FLAKES--IS SOMETHING WRONG THAT I'VE YET TO FEEL ANY IRRITATION??

Share this post


Link to post
Share on other sites

hey. i am on differin which is like tazorac i think but not as strong. i wasn't given anyone antibiotics but maybe my acne isnt bad enough. anyway, i've been on differin for about 2 and a half weeks and i initially had a lot of redness but it has gone away. the redness gave my face some irritation but that has gone away too. and now if i do feel irritation is it slight and not bothersome. my chin gets a bit flaky but it isnt that bad and i'm pretty sure it will stop soon. moisturizer helps. nothing is wrong you havent felt irritation..consider yourself lucky! good luck with your regimen

Share this post


Link to post
Share on other sites

Thanks Lauren

Today is exactly 7 days. I notice no difference, no redness or irritation and I'm feeling a little less stomach pains from the pills. All in all, I got 1 pimple--it was one of those big ones deep under the skin (my fav.) He's pretty low-key and I sense he's drying up. Usually these pimples will stay for weeks so I guess I'll get used to him. I wouldnt' attribute him to this new regime per se. Doc said about week 3 is when I should expect initial breakout.

I guess I'm happy that my skin isn't pissed off enough yet to purge. I can't wait for improvement because my skin looks like hell. :boohoo::snooty:

Im hoping all the wonderful things people say come true for me. My skin is really mean and nasty; I could dump a truckload of chemicals and it wouldn't even flinch.

Hope everyone is well :)

Share this post


Link to post
Share on other sites

Umm..okay. I must of spoke to soon last night. Today my skin is scaly and dry, I am moisturizing the crap out of it to prepare to put Taz on it tonight.

I'm noticing more bumps are rising closer to the surface. If this means my skin will soon purge, it's going to be really bad. :shifty:

My moisturizer sucks or maybe I suck. Why does everything feel so darn greezy all of the sudden? I've never had oily skin.

*sigh*

Share this post


Link to post
Share on other sites

Today is offically 2 weeks on my regime. I switched to Cetaphil Cleanser and Moisture; much better. I'm starting to break out, especially in places I've never broken out before. That's brutal. The Duac helps speed up the breakouts but I wonder how much worse it will get. I'm also a little flaky. No biggie yet but I hate the new breakouts. :dance:

Share this post


Link to post
Share on other sites

you'll experiance alot of redness/itching for a while as tazorac is (i think) the strongest retinoid topically.

even tho you'll look like crap for a while, you'll look better and stay better when you adjust to it.

the longterm results are MUCH better than the short term :)

Share this post


Link to post
Share on other sites

Thanks for your good thoughts. I'm sticking with it. I'm on week three, no irritation anymore but breaking out like its nobody's buisness. I keep breaking out near my lips which is irritating b/c I dont' want people to think I have the H if you know what I mean.

So far, not good but not too bad. I wake up in the middle of the night itching my face a little but other than that; I'm pretty much the same. I notice I have five million red spots that seem to shine more brightly than usual-perhaps that's from the exfoliation happening.

My DOC said week three is when it starts to get bad so I'm looking forward to it.

Good luck all! See ya back in a few days

Ducks

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×